Table of Contents
Journal of Mechatronics and Applications
Volume 2010 (2010), Article ID 903420, 10 pages
http://dx.doi.org/10.1155/2010/903420
Research Article

Nondimensional Analysis of Fractional-Order PDD1/2 Control of Purely Inertial Systems

DIMEC, University of Genova, Via Opera Pia 15A, 16145 Genova, Italy

Received 15 December 2009; Revised 29 April 2010; Accepted 9 June 2010

Academic Editor: Nariman Sepehri

Copyright © 2010 Luca Bruzzone and Giorgio Bozzini. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The paper discusses the performance of the PDD1/2 control scheme, which is an extension of the classical PD scheme with the introduction of the half-derivative term. The comparison between the PD and the PDD1/2 schemes is performed with reference to a second-order purely inertial system, using a dimensionless approach for the sake of generality. The influences of the sampling time and of the saturation are taken into account. The results show that the introduction of the half-derivative term, in proper combination with the derivative term, reduces the settling time under the same conditions of maximum control output and null overshoot.